James Garrett's Blog

You are currently browsing the archives for August, 2008.

Peacock Springs – Pothole Line

Dive Time– 42 Minutes.
In Water– 4:13pm
Out Water– 4:55pm
Breathing Gas– 32%
Avg Depth– 48ft
Max Depth– 66ft
Visibility– 3-5ft Basin / 30-50ft in cave
Water Temp– 70(F.)

Notes:
Mainline to around p1000ft.  Swam past double arrows marking the equal distance point between Olsen Sink and Peacock Springs, which are at 700ft.  Viz has cleared up some, to the point that S drills are a LOT easier.

Posted 9 years, 3 months ago at 6:55 pm. Add a comment

Ginnie Springs

Dive Time– 18 Minutes.
In Water– 2:23pm
Out Water– 2:41pm
Breathing Gas– 32%
Avg Depth– 8ft
Max Depth– 19ft
Visibility– “Ginnie” (200ft+)
Water Temp– 72(F.)

Notes:
Dove with dad in the basin to work on his new LP104 doubles setup.  Had a LP hose (backup 2nd stage) break on him and start free flowing, so we turned the dive and headed to Cave Excursions East to replace it.

Posted 9 years, 3 months ago at 7:28 pm. Add a comment

Devils – Mainline

Dive Time– 61 Minutes.
In Water– 6:27pm
Out Water– 7:28pm
Breathing Gas– 32%
Avg Depth– 33ft
Max Depth– 89ft
Visibility– “Ginnie” (200ft+)
Water Temp– 72(F.)

Notes:
First time carrying an o2 bottle, trying to get ready for class.  Had some trouble getting that situated, and running the reel was somewhat more difficult with the increased drag, but not really a problem.  Went Mainline Devils (entered/exit via the ear) to around the Hill 400 jump.  Clipping and unclipping need some improvement.  Glad I attempted to carry one before taking apprentice.

Posted 9 years, 3 months ago at 7:28 pm. Add a comment

Devils – Mainline

Dive Time– 45 Minutes.
In Water– 4:20pm
Out Water– 5:05pm
Breathing Gas– 32%
Avg Depth– 51ft
Max Depth– 95ft
Visibility– “Ginnie” (200ft+)
Water Temp– 72(F.)

Notes:
I ran the reel, Xenia followed me, Tony followed her, and Bobby was on a breather with his own bailout, so he sort of tagged along, but wasn’t really on the team. For some reason I had issues clearing my ears right before the gold line, but I backtracked a little to go up, and they cleared after a minute or so. Tied into goldline and started upstream. We used 700psi penetration gas and got to around the Hill 400 before someone hit turn pressure.

Posted 9 years, 3 months ago at 5:05 pm. Add a comment

Devils- Mainline

Dive Time– 49 Minutes.
In Water– 1:51pm
Out Water– 2:40pm
Breathing Gas– 32%
Avg Depth– 39ft (low because we swam up/down spring run)
Max Depth– 88ftft
Visibility– “Ginnie” (200+ft)
Water Temp– 70(F.)

Notes:
Mainline to the cornflakes.  Xenai had a headache and wasn’t feeling well, so she wisely turned the dive.

Posted 9 years, 3 months ago at 2:40 pm. 1 comment

Peacock 1- Goldline to Olsen

Dive Time– 77 Minutes.
In Water– 11:13am
Out Water– 12:30pm
Breathing Gas– 32%
Avg Depth– 39ft
Max Depth– 67ft
Visibility– 50ft
Water Temp– 70(F.)

Notes:
First dive with Mike McAuliff.  Mike had posted on CDF that he wanted to get some practice in on his rebreather, and I had nothing to do that Monday, so we agreed to meet up early at Dive Outpost and then head to Peacock Springs State Park.  Used 700psi penetration gas to get all the way to Olsen, the way Peacock ha such low flow, it’s amazing how far you can get and how long you can stay down on just backgas.  I really liked how the cave looks after pothole, it gets much larger, with dome’ed ceilings, and a few swim throughs.  As usual, there was basically no flow, and most of the cave was very silty.

Posted 9 years, 3 months ago at 12:30 pm. Add a comment

Devils Ear- Tour of the Big Room

Dive Time– 84 Minutes.
In Water– 10:53pm
Out Water– 12:17am
Breathing Gas– 32%
Avg Depth– 63ft
Max Depth– 101ft
Visibility– 60-70ft
Water Temp– 71(F.)

Notes:
Met with Fred Smith at CEE, and we got our tanks topped off.  We then proceeded to Ginnie, and geared up near Turkey Roost.  Fred let me choose where I wanted to go, and that was the big room.  I had seen the tail end of it from the goldline near the maple leaf, but wanted to see the whole thing.  We took the jump right after the Cornflakes, and made it all the way to the maple leaf before we hit 1/3rds.  We could have taken the goldline home, but that wasn’t part of our dive plan, so we took teh longer route and came back via the big/bone room.

Posted 9 years, 3 months ago at 4:34 pm. Add a comment